Experimental Mathematics

Zéros des fonctions {$L$} de courbes elliptiques

Stéfane Fermigier

Abstract

To every elliptic curve over $\Q$ one can associate a function $L_E$, which is conjectured to be holomorphic and to satisfy a functional equation similar to the one satisfied by Riemann's zeta function. One can ask whether these functions satisfy an appropriate version of the Riemann Hypothesis (the traditional Riemann Hypothesis states that the nontrivial zeros of the zeta function lie on the "critical line'' of the functional equation).

In order to gather experimental evidence in support of this generalized Riemann hypothesis, I computed numerically a set of zeros for several hundred elliptic curves. All of the 7000 zeros computed for the various curves lie on the critical line.

A toute courbe elliptique définie sur $\Q$, on sait associer une fonction $L_E$, qui, conjecturalement, est holomorphe et vérifie une équation fonctionnelle analogue à celle de la fonction zêta de Riemann. On peut se demander, comme pour la fonction zêta, si les fonctions $L_E$ vérifient des conditions analogues à la "conjecture de Riemann'', qui affirme que les zéros non-triviaux de $\zeta$ se trouvent sur la "droite critique'' de l'équation fonctionnelle.

C'est pour tenter de donner un peu de crédit à cette hypothèse de Riemann généralisée que l'on a effectué des recherches numériques de zéros sur plusieurs centaines de courbes différentes. Ainsi, sur les 7000 zéros calculés, tous sont situés sur la droite critique.

Article information

Source
Experiment. Math., Volume 1, Issue 2 (1992), 167-173.

Dates
First available in Project Euclid: 26 March 2003

Permanent link to this document
https://projecteuclid.org/euclid.em/1048709051

Mathematical Reviews number (MathSciNet)
MR94b:11126

Zentralblatt MATH identifier
0794.14006

Subjects
Primary: 11Y35: Analytic computations
Secondary: 11G05: Elliptic curves over global fields [See also 14H52] 11G40: $L$-functions of varieties over global fields; Birch-Swinnerton-Dyer conjecture [See also 14G10]

Citation

Fermigier, Stéfane. Zéros des fonctions {$L$} de courbes elliptiques. Experiment. Math. 1 (1992), no. 2, 167--173. https://projecteuclid.org/euclid.em/1048709051


Export citation